Kodai Mathematical Journal

On weakly stable Yang-Mills fields over positively pinched manifolds and certain symmetric spaces

Yoshihiro Ohnita and Yang Lian Pan

Full-text: Open access

Article information

Kodai Math. J., Volume 13, Number 3 (1990), 317-332.

First available in Project Euclid: 23 January 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58E15: Application to extremal problems in several variables; Yang-Mills functionals [See also 81T13], etc.
Secondary: 53C07: Special connections and metrics on vector bundles (Hermite-Einstein- Yang-Mills) [See also 32Q20]


Ohnita, Yoshihiro; Pan, Yang Lian. On weakly stable Yang-Mills fields over positively pinched manifolds and certain symmetric spaces. Kodai Math. J. 13 (1990), no. 3, 317--332. doi:10.2996/kmj/1138039277. https://projecteuclid.org/euclid.kmj/1138039277

Export citation


  • [B-L] J. P. BOURGUIGNON AND H. B. LAWSON, Stability and isolation phenomena for Yang-Mills fields, Comm. Math. Phys. 79 (1981), 189-230.
  • [C-S] M. M. CAPRIA AND S. M. SALAMON, Yang-Mills fields on quaternionic spaces, Nonlinearity 1 (1988), 517-530
  • [G-K-Rl] K. GROVE, H. KARCHER AND E. A. RUH, Group actions and curvature, Invent. Math. 23 (1974), 31-48
  • [G-K-R2] K. GROVE, H. KARCHER AND E. A. RUH, Jacobi fields and Finsler metric on compact Lie groups with an application to differentiable pinching problems, Math. Ann. 2\\ (1974), 7-21.
  • [He] S. HELGASON, Differential Geometry, Lie groups and Symmetric Spaces, Aca demic Press, New York, San Francisco, London, 1978.
  • [Ka] S. KAWAI, A remark on the stability of Yang-Mills connections, Kodai Math. J. 9 (1986), 117-122
  • [K-N] S. KOBAYASHI AND N. NOMIZU, Foundations of Differential Geometry I, II, Wiley-Interscience, New York, 1963, 1969
  • [K-O-T] S. KOBAYASHI, Y. OHNITA AND M. TAKEUCHI, On instability of Yang-Mill connections, Math. Z. 193(1986), 165-189.
  • [La] H. T. LAQUER, Stability properties of the Yang-Mills functional near the cononica connection, Michigan. Math. J. 31 (1984), 139-159.
  • [Ni] T. NITTA, Vector bundles over quaternionic Kahler manifolds, Tohoku Math. J. 40 (1988), 425-440
  • [Oh] Y. OHNITA, The first standard minimal immersions of compact irreuducibl symmetric spaces, Lecture Notes in Math. 1090, Springer-Verlag, Berlin, Heidel-berg, New York, Tokyo, 1984, 37-49.
  • [Ok] T. OKAYASU, Pinching and nonexistence of stable harmonic maps, Tohoku Math J. 40 (1988), 213-220.
  • [Pal] Y. L. PAN, Pinching conditions for Yang-Mills instability of hypersurfaces, pre print, International Center for Theoretical Physics, Trieste, 1988.
  • [Pa2] Y. L. PAN, Stable harmonic maps from pinched manifolds, preprint, Max-Planck Institut fur Math., Bonn, 1988.
  • [Ru] E. A. RUH, Curvature and differentiate structure on spheres, Comment. Math Helv. 46 (1971), 127-136.
  • [Sh] C. L. SHEN, Weakly stability of Yang-Mills fields over the submanifold of th sphere, Arch. Math. 39 (1982), 78-84.
  • [Ta] C. H. TAUBES, Stability in Yang-Mills theories, Comm. Math. Phys. 91 (1983), 235-263
  • [We] S. W. WEI, On topological vanishing theorems and the stability of Yang-Mill fields, Indiana Univ. Math. J. 33 (1984), 511-529.
  • [Yo] I. YOKOTA, Simply connected compact Lie group ^6(-78> of type E6 and its in volutive automorphisms, J. Math. Kyoto Univ. 20-3 (1980), 447-473.